Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Charleston, WV

June 21, 2015Braxton County, Nicholas County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2015, 6:14 PM EDT for Braxton County, Nicholas County, Webster County, West Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 6:14 PM EDT (22:14 UTC)
Expired
Jun 21, 2015, 7:00 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:45 PM EDTTSTM WND DMG4 Nnw Webster Springs, WVTWO REPORTS OF TREES DOWN ALONG 3100 BLOCK OF DIANA DRIVE
Jun 21, 6:45 PM EDTTSTM WND DMG4 Nnw Webster Springs, WVTWO REPORTS OF TREES DOWN ALONG 3100 BLOCK OF DIANNA DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS51 KRLX 212214
SVRRLX
WVC007-067-101-212300-
/O.NEW.KRLX.SV.W.0061.150621T2214Z-150621T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NICHOLAS COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 700 PM EDT

* AT 614 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTTON...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUTTON...WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...HOLLY RIVER
  STATE...FLATWOODS...ERBACON...DIANA...WANETA...HACKER VALLEY...
  LITTLE BIRCH...BERGOO AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3839 8024 3836 8029 3857 8075 3874 8067
      3865 8025 3853 8018
TIME...MOT...LOC 2214Z 290DEG 21KT 3863 8064 

$$

12
2 follow-up statements
644 
WWUS51 KRLX 212240
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT SUN JUN 21 2015

WVC007-067-212247-
/O.CAN.KRLX.SV.W.0061.000000T0000Z-150621T2300Z/
NICHOLAS WV-BRAXTON WV-
640 PM EDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NICHOLAS AND
SOUTHEASTERN BRAXTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3839 8024 3836 8029 3853 8065 3868 8044
      3853 8018
TIME...MOT...LOC 2237Z 315DEG 28KT 3853 8046 

$$

WVC101-212300-
/O.CON.KRLX.SV.W.0061.000000T0000Z-150621T2300Z/
WEBSTER WV-
640 PM EDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL WEBSTER COUNTY...

AT 637 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WEBSTER SPRINGS...MOVING SOUTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...ERBACON...DIANA...
WANETA AND BERGOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IT HAS SINCE 
WEAKENED A BUT BUT MAY STRENGTHEN BEFORE MOVING OUT OF WEBSTER 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3839 8024 3836 8029 3853 8065 3868 8044
      3853 8018
TIME...MOT...LOC 2237Z 315DEG 28KT 3853 8046 

$$

12
144 
WWUS51 KRLX 212300
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT SUN JUN 21 2015

WVC101-212310-
/O.EXP.KRLX.SV.W.0061.000000T0000Z-150621T2300Z/
WEBSTER WV-
700 PM EDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3839 8024 3836 8029 3853 8065 3868 8044
      3853 8018
TIME...MOT...LOC 2259Z 290DEG 21KT 3853 8046 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:45 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 21, 4:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT SUN JUN 21 2015

.SYNOPSIS... A MEANDERING EAST TO WEST FRONT WILL MEANDER/OSCILLATE
NORTH AND SOUTH.  ROUNDS OF CONVECTION.  TEMPERATURES MAY TREND
LOWER TOWARD THE WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
FAIRLY UNIFORM CU FIELD OVER THE CWA THIS AFTERNOON WITH MOIST BL
IN PLACE. REMAINING DEBRIS CLOUDS HAVE SHIFTED INTO SOUTHERN COAL
FIELDS AND CENTRAL VA. OTHERWISE...SWIFT MID LEVEL FLOW LEADING TO
A FEW GUSTY WIND REPORTS HERE AND THERE. LATEST RAP AND HRRR
MODELS BOTH SEEM TO ADVERTISE THAT THE BEST FOCUS FOR CONVECTIVE
INITIATION THIS AFTERNOON WILL BE ACROSS THE SOUTHERN COAL FIELDS
OF WV. MAIN AXIS OF INSTABILITY AND MOISTURE STRETCHES ACROSS
CENTRAL KY AND INTO SRN WV WHICH CORRELATES WELL WITH HIRES
MODELS...AND EXPECTED CONVECTIVE DEVELOPMENT. 88D RETURNS FROM
1820Z ARE JUST STARTING TO SHOW SIGNS OF DEVELOPMENT IN KY...AND
VA WV BORDERS. FOR TEMPS...MADE MINOR TWEAKS TO TEMPS MAX
TEMPS...LEANING A LITTLE CLOSER TO MAV NUMBERS OVER THE MET.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FIGURING THE BOUNDARY LAYER WINDS WILL INCREASE MONDAY NIGHT...WILL
GO WITH A WARMER NIGHT IN THE OHIO VALLEY COUNTIES.  925 MB WINDS
WINDS ON NAM ABOUT 30 TO 35 KNOTS VCNTY PKB.

AS IS USUALLY THE CASE IN THE SUMMER...TIMING THE FRONT SOUTH...AND
HOW FAR SOUTH IT MAKES IT BY WEDNESDAY MORNING IS DIFFICULT.  WILL
NOT GO WITH THE FASTER 12Z GFS AT THIS TIME...BUT STILL PLAY UP
FAVORABLE TIMING FOR AFTERNOON CONVECTION. FIGURING 2500 CAPE COULD
DEVELOP...WITH SOME SEVERE CELLS POSSIBLE.

HAVE POPS LOWERING NORTH TO SOUTH...OVERNIGHT TUESDAY NIGHT...AS
FRONT SINKS SOUTH.

NOT CONFIDENT AT THIS TIME...THAT THE FRONTAL ZONE WILL CLEAR
SOUTHERN COUNTIES...SO LEFT SOME 20/30 POPS EVEN DURING THE
PREDAWN/DAWN TIME FRAME FOR WEDNESDAY.  WILL TRY TO KEEP NORTHERN
COUNTIES DRY A BIT LONGER ON WEDNESDAY.  HAVE THE FRONT LIFTING BACK
NORTH WEDNESDAY NIGHT INTO THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WE CONTINUE TO RIDE THE RAIN TRAIN WITH THE FRONTAL ZONE OSCILLATING IN OUR
VICINITY.  WITH THE 500 MB RIDGE OUT WEST...HAVE AFTERNOON TEMPERATURES
TRENDING TOWARD BELOW NORMAL BY THE WEEKEND.

REMAIN HAVE THE FRONT LIFTING BACK NORTH WEDNESDAY NIGHT INTO THURSDAY.
SO WILL INCREASE POPS CENTRAL AND NORTHERN COUNTIES DURING THE DAY ON THURSDAY.

MOST SIGNIFICANT WAVE ACTION/500 MB TROF/ APPEARS TO BE SATURDAY INTO
SATURDAY...SO DESPITE BEING DAY 6/7 WILL INCLUDE SOME LIKELY POPS.
THOSE MAXIMUM TEMPERATURES SHOULD BE HELD DOWN TOO.

USE WPC MEDIUM RANGE GUIDANCE FOR MAJORITY OF TIME FRAME.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LOW LEVEL BOUNDARY LEVELS QUITE MOIST THIS MORNING WITH 70 PLUS DP
VALUES STRETCHING UP ALONG THE OHIO RIVER. WE HAVE BEEN A LITTLE
SLOW TO SEE LIFTING OF STRATCU DECK BY A FEW MORE HOURS. DEBRIS
CLOUD FROM PREVIOUS NIGHTS MCS HAS MORE OR LESS WASHED OUT ACROSS
THE SOUTHERN COALFIELDS AND CENTRAL VIRGINIA....WHILE BL STRATCU
REMAIN NORTH AND WEST. PUSHED FOCUS FOR CONVECTIVE DEVELOPMENT
FURTHER SOUTH AS WEAK DISTURBANCES MOVE ACROSS...AND BEST
INSTABILITY RESIDES. SFC FLOW A BIT GUSTY DURING THE AFTERNOON
HOURS. KEPT GENERALLY MVFR CONDITIONS FOR OVERNIGHT HOURS...THE
EXCEPTION BEING KEKN WHERE SOME BRIEF IFR CAN BE EXPECTED FOR THE
EARLY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING...ANY THUNDERSTORM THAT DIRECTLY HITS
AN AIRPORT THIS AFTERNOON COULD BRING IFR CONDITIONS AND STRONG
WIND GUSTS.

.AFTER 18Z SUNDAY... IFR POSSIBLE TUESDAY IN SHOWERS AND
THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...KMC
SHORT TERM...JSH/KTB
LONG TERM...KTB
AVIATION...KMC
Hazardous weather outlook, Jun 21, 3:31 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT SUN JUN 21 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-221945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
331 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-221945-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
331 PM EDT SUN JUN 21 2015

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING.
DAMAGING WINDS ARE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:58 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT SUN JUN 21 2015

VAZ003-004-WVZ033-034-212100-
BUCHANAN-DICKENSON-MCDOWELL-WYOMING-
358 PM EDT SUN JUN 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN...
MCDOWELL AND SOUTHEASTERN WYOMING COUNTIES...

AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WENONAH TO NEAR SHELBY GAP...AND MOVING SOUTH AT
10 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WELCH...CLINTWOOD...GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...
DAVENPORT...BREAKS INTERSTATE...GARY...WAR...NORTHFORK...TRAMMEL...
DAVY...BRADSHAW...CLINCHCO...KEYSTONE...ANAWALT...KIMBALL...
HERNDON...JOLO AND OAKWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
      3733 8226 3757 8132 3751 8122 3746 8131
      3742 8128 3742 8131 3727 8142 3726 8150
      3721 8156 3720 8168 3724 8174 3713 8192
      3712 8200 3705 8205 3704 8217 3696 8236
TIME...MOT...LOC 1958Z 339DEG 8KT 3753 8123 3719 8254

12
Special weather statement, Jun 21, 4:58 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SUN JUN 21 2015

VAZ003-004-WVZ033-212130-
BUCHANAN-DICKENSON-MCDOWELL-
458 PM EDT SUN JUN 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DICKENSON...
SOUTHERN BUCHANAN AND SOUTHEASTERN MCDOWELL COUNTIES...

AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BRAMWELL TO NEAR WISE...AND MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...GARY...WAR...TRAMMEL...ANAWALT...JENKINJONES...
MAYBEURY...OAKWOOD...MCCLURE...NORA AND CUCUMBER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3705 8249 3707 8250 3708 8248 3739 8133
      3727 8142 3726 8150 3721 8156 3720 8168
      3724 8174 3720 8176 3718 8185 3713 8192
      3712 8200 3705 8205 3704 8217 3699 8226
      3700 8229 3696 8236
TIME...MOT...LOC 2058Z 346DEG 12KT 3734 8130 3702 8249

12
Special weather statement, Jun 21, 6:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT SUN JUN 21 2015

WVZ028-038-212300-
WEBSTER-BRAXTON-
606 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRAXTON AND WEBSTER
COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER SUTTON...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUTTON...WEBSTER SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
FLATWOODS...ERBACON...DIANA...WANETA...HACKER VALLEY...LITTLE
BIRCH...BERGOO AND CENTRALIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3839 8024 3835 8031 3852 8066 3853 8065
      3853 8071 3858 8081 3875 8072 3861 8023
      3852 8018
TIME...MOT...LOC 2206Z 294DEG 21KT 3864 8069

12
Local storm report, Jun 21, 6:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SUTTON                  38.67N  80.71W
06/21/2015  E0.70 INCH       BRAXTON            WV   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL IN SUTTON

&&

EVENT NUMBER RLX1501409

SL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:47 PM EDTFlash Flood WarningRLXClay, Nicholas, Webster6 hr
Jun 21, 3:31 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo44 min
Jun 21, 3:58 PM EDTSpecial Weather StatementRLXMcDowell62 min
Jun 21, 6:06 PM EDTSpecial Weather StatementRLXBraxton, Webster54 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.